Alert archive / New Jersey / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

July 25, 2016Salem County, New Jersey; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 25, 2016, 8:40 PM EDT for Salem County, New Jersey; New Castle County, Delaware. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2016, 8:40 PM EDT (00:40 UTC)
Expired
Jul 25, 2016, 9:15 PM EDT
In force
35 min
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Salem County, NJ

The radar

The Dover AFB radar (KDOX), 85 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2016-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2016-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1204 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

211 
WWUS81 KPHI 260040
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
840 PM EDT MON JUL 25 2016
 
DEZ001-MDZ008-NJZ016-021-260115-
NEW CASTLE-CECIL-SALEM-CUMBERLAND-
840 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WITH FREQUENT LIGHTNING WILL AFFECT WEST
CENTRAL NEW CASTLE...EAST CENTRAL CECIL...SOUTHWESTERN SALEM AND
NORTHWESTERN CUMBERLAND COUNTIES...

AT 839 PM EDT...A STRONG THUNDERSTORM WAS OVER GLASGOW...OR NEAR
NEWARK...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEWARK...ELKTON...PENNSVILLE...NEW CASTLE...SALEM...ALLOWAY...
QUINTON...DELAWARE CITY...HANCOCKS BRIDGE...BEAR...BARKSDALE...
SAINT GEORGES...HOPE CREEK...PORT PENN...GLASGOW...
WILMINGTON MANOR AND BROOKSIDE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3971 7579 3967 7555 3963 7560 3963 7557
      3967 7551 3963 7529 3939 7543 3946 7554
      3951 7556 3949 7553 3957 7551 3960 7557
      3959 7558 3953 7557 3947 7560 3961 7586
TIME...MOT...LOC 0039Z 286DEG 29KT 3963 7575 
$$

GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 25, 8:01 PM EDT, 39 minutes earlier.

Area forecast discussion, Jul 25, 8:01 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
801 PM EDT MON JUL 25 2016

.SYNOPSIS...
A cold front will approach from the west and move through the region
early Tuesday morning, before stalling near or just to the south of
our area. This front will gradually lift north by the end of the
week with areas of low pressure developing along this boundary.

&&

.NEAR TERM /THROUGH TUESDAY/...
Convective line slicing W - E across CWA with an abundance of
SVR/FFW products issued. The northern SVR Watch was taken down at
8 pm. The southern Watch will continue thru 10 pm. Consult the
latest products for updates.

&&

.SHORT TERM /TUESDAY NIGHT/...
The cold front is expected to slow down as it moves southward
through the Delmarva early Tuesday morning. There is still
uncertainty regarding how quickly the front pushes southward. Fronts
tend to get hung up in the Delmarva this time of year and in this
pattern with zonal steering flow aloft. Added a chance for showers
and storms during the afternoon hours across the southern half of DE
and adjacent eastern MD with the front likely nearby.

Unfortunately, we won't get much of a break from the heat tomorrow
as post-frontal CAA progged to be minimal. Forecast highs are in the
low to mid 90s across most of the area (except cooler in the higher
terrain of northeast PA/northwest NJ and along the coast). However,
it will be noticeably less humid across eastern PA and
central/northern NJ with dewpoints in the upper 50s and lower 60s.
Farther south, where the front gets hung up, dewpoints will still be
in the upper 60s and lower 70s. Afternoon heat indices should peak
near 100F in the Delmarva.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
The medium range models are in good agreement keeping high pwat
air just to our south as a sfc boundary stalls in the southern
portion of the forecast area. Higher humidity values and a slight
chance for storms will continue near the Delmarva. Heat index
values in the mid 90s are still expected from Philadelphia
southward.

In response to an approaching shortwave, heights build on Thursday
and 1000-850mb thicknesses increase resulting in temps climbing a
couple of degrees warmer compared to Wednesday, with heat index
values in the mid to upper 90s. As higher pwat air returns...and
shortwave energy moves through the region...widely scattered to
scattered storms also return Thursday.

The ECMWF/GFS/Canadian models are coming into better agreement
developing a broad upper trof over the eastern U.S. into the
weekend...bringing temperatures down closer to normal values for late
July/early August. With pwat values still 1.5-2.0" through
Monday, and weak shortwaves moving through the upper trof
axis, daily afternoon and evening showers and storms will be
possible through the remainder of the long term period.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Rest of the evening...KILG/KMIV/KACY still have to go thru
convective line with MVFR/IFR conditions possible. Slow
improvement across the nrn sites thru the evening.

Overnight...Behind the storms, winds will shift more to the west,
slightly northwest, but remain under 10 knots. Patchy fog will
develop in the more prone areas as winds go light and skies
largely clear.

Tuesday...Patchy fog early, clearing by around 15Z. Then VFR
conditions expected for the remainder of the day. Westerly winds
around 10 to 12 knots through the afternoon.

Outlook...
Tuesday night through Friday...Mainly VFR conditions expected.
Scattered showers and thunderstorms Thursday and Friday, with
MVFR/IFR conditions possible at times.

&&

.MARINE...
Winds and seas will be just below small craft advisory criteria
through tomorrow. Southern wind gusts to 20 knots will continue to
occur through this evening. Seas will increase from 2 to 3 feet to
4 feet in our coastal waters. Stronger thunderstorms developing on
land this afternoon could threaten the waters this evening.
Locally strong winds and higher seas are possible with these
storms.

Outlook...
Tuesday night through Friday...Sub-advisory conditions are
expected to continue on the area waters through much of the week.
Expect higher winds and waves in and near scattered showers and
thunderstorms that become more likely at the end of the week.

Rip Currents...A moderate risk for rip currents continues through
this evening. Tuesday through the most of the week: with the
Atlantic Basin continuing quiet tropically, unless we get a strong
onshore flow...RC risk this coming week should be generally low.
Tstms and pockets of chilly upwelling water may the greater
concerns. There is some sign of colder upwelling along the coasts
this evening.

&&

.CLIMATE...
As of 3 PM EDT, the temp at PHL was 96 which has tied the record
high for this date. ABE was 95, also tying a record high, and ILG
was 96. This also has tied the record for this date.

The last time the temperature reached or exceeded 98F at PHL was
three years ago on July 18, 2013. The last 100-degree day at PHL
occurred four years ago on July 18, 2012.

Record high temperatures for Today through Thursday are below.

Site    25th      26th       27th       28th
----    ----      ----       ----       ----

PHL...  96-1899   101-1892   101-1940   100-1941

ABE...  95-1999   98-1940     98-1955    97-1949

ACY...  99-2010   96-2011     99-2005    98-1999

ILG...  96-1987   99-1894    100-1894   101-1894

TTN...  97-1999   99-1892    100-1894   101-1894

GED...  99-2010   97-2012     98-2005    99-1949

RDG...  96-1999   99-1940     98-1955    99-1941

MPO...  90-1999   89-1949     91-1955    93-1949

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...99
Near Term...Po
Short Term...Klein
Long Term...99
Aviation...Meola/Po
Marine...Meola
Climate...
Hazardous weather outlook, Jul 25, 6:10 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
610 PM EDT MON JUL 25 2016

NJZ001-007>010-012-013-015-017>020-027-PAZ054-055-060>062-070-071-
101>106-262215-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
610 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ016-021>023-262215-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
610 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 416 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ024-025-262215-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
610 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 416 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-026-262215-
EASTERN MONMOUTH-COASTAL OCEAN-
610 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-262215-
DELAWARE BEACHES-
610 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 416 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-452>455-262215-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
610 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 416 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-262215-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
610 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 25, 6:31 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
631 PM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TSTM WND DMG     OLD CITY                39.95N  75.15W
07/25/2016                   PHILADELPHIA       PA   NWS EMPLOYEE

            TREE DOWN ON 3RD AND MARKET STREET

0630 AM     TSTM WND GST     SEASIDE HEIGHTS         39.94N  74.08W
07/25/2016  M43 MPH          OCEAN              NJ   WEATHER FLOW

0730 AM     FLOOD            N BEACH HAVEN           39.56N  74.25W
07/25/2016                   OCEAN              NJ   SOCIAL MEDIA

            RIGHT LANES ON LONG BEACH BLVD FLOODED IN SPOTS.

0420 PM     TSTM WND GST     BATH                    40.73N  75.39W
07/25/2016  M62 MPH          NORTHAMPTON        PA   SOCIAL MEDIA

0428 PM     TSTM WND DMG     JAMISON                 40.25N  75.09W
07/25/2016                   BUCKS              PA   SOCIAL MEDIA

            TREE DOWN ALONG THE SIDE OF A HOUSE

0439 PM     TSTM WND GST     NEWBURG                 40.70N  75.33W
07/25/2016  M52 MPH          NORTHAMPTON        PA   MESONET

0455 PM     TSTM WND DMG     MILFORD                 40.57N  75.09W
07/25/2016                   HUNTERDON          NJ   COUNTY OFFICIAL

            COUNTY COMMUNICATIONS NOTED NUMEROUS TREE DAMAGE ACROSS
            THE COUNTY ALONG WITH DOWNED POLES.

0455 PM     TSTM WND DMG     EAST AMWELL TWP         40.45N  74.81W
07/25/2016                   HUNTERDON          NJ   SOCIAL MEDIA

            MULTIPLE TREES DOWN

0510 PM     TSTM WND GST     FLEMINGTON              40.51N  74.86W
07/25/2016  E50 MPH          HUNTERDON          NJ   CO-OP OBSERVER

0520 PM     TSTM WND GST     1 E NORTH BRANCH        40.60N  74.65W
07/25/2016  M45 MPH          SOMERSET           NJ   TRAINED SPOTTER

0532 PM     TSTM WND DMG     SOUTH BOUND BROOK       40.55N  74.53W
07/25/2016                   SOMERSET           NJ   TRAINED SPOTTER

            A FEW TREES UPROOTED. TIME ESTIMATED BY RADAR.

0538 PM     TSTM WND DMG     HIGHLAND PARK           40.50N  74.43W
07/25/2016                   MIDDLESEX          NJ   TRAINED SPOTTER

            MULTIPLE TREES DOWN

0556 PM     TSTM WND GST     PORT MONMOUTH           40.43N  74.10W
07/25/2016  M58 MPH          MONMOUTH           NJ   WEATHER FLOW

0559 PM     TSTM WND GST     TRENTON AIRPORT         40.29N  74.82W
07/25/2016  M56 MPH          MERCER             NJ   ASOS

0600 PM     HAIL             COATESVILLE             39.98N  75.82W
07/25/2016  M1.00 INCH       CHESTER            PA   TRAINED SPOTTER

0600 PM     FLOOD            SOUTH BOUND BROOK       40.55N  74.53W
07/25/2016                   SOMERSET           NJ   TRAINED SPOTTER

            SEVERAL STRANDED CARS IN FLOODED ROADWAYS NEAR SOUTH
            BOUND BROOK AND PISCATAWAY.

0602 PM     HAIL             1 S LANSDALE            40.23N  75.28W
07/25/2016  E1.00 INCH       MONTGOMERY         PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1601534 PHI1601532 PHI1601533 PHI1601545 PHI1601538
PHI1601548 PHI1601537 PHI1601539 PHI1601535 PHI1601536 PHI1601543
PHI1601541 PHI1601546 PHI1601547 PHI1601540 PHI1601544 PHI1601542

STAFF
Local storm report, Jul 25, 6:40 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
640 PM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             TOWAMENCIN TWP          40.24N  75.33W
07/25/2016  M0.70 INCH       MONTGOMERY         PA   SOCIAL MEDIA

&&

EVENT NUMBER PHI1601549

STAFF
Local storm report, Jul 25, 6:44 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
644 PM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     READINGTON              40.57N  74.74W
07/25/2016                   HUNTERDON          NJ   PUBLIC

            NUMEROUS TREES DOWN.

&&

EVENT NUMBER PHI1601550

AMC
Special weather statement, Jul 25, 7:12 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
712 PM EDT MON JUL 25 2016

DEZ001-NJZ013-014-016>020-026-027-PAZ070-071-101>104-106-260015-
NEW CASTLE-OCEAN-SALEM-EASTERN MONMOUTH-COASTAL OCEAN-WESTERN
MONMOUTH-SOUTHEASTERN BURLINGTON-NORTHWESTERN
BURLINGTON-CAMDEN-GLOUCESTER-WESTERN CHESTER-PHILADELPHIA-WESTERN
MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS-EASTERN CHESTER-DELAWARE-
712 PM EDT MON JUL 25 2016

... THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL...

AT 709 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BROWNS MILLS TO COATESVILLE...AND MOVING
SOUTHEAST AT 30 MPH.

THESE STORM ARE PRODUCING VERY HEAVY RAINFALL AT RATES OF ONE TO TWO
INCHES PER HOUR. THIS AMOUNT OF RAIN WILL CAUSE SOME LOCALIZED
FLOODING ESPECIALLY IN URBAN AREAS AND OTHER ARES WITH POOR
DRAINAGE.

LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...TOMS RIVER...CAMDEN...WEST CHESTER...
GLOUCESTER CITY...LAKEWOOD...CHERRY HILL...BENSALEM...JACKSON...
EVESHAM...MOUNT LAUREL...NORRISTOWN...CHESTER...WILLINGBORO...
DEPTFORD...VOORHEES...MEDFORD...WEST DEPTFORD...
BARNEGAT AND LINDENWOLD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4005 7408 4006 7412 4004 7409 4001 7409
      3999 7414 3999 7411 3995 7411 3993 7415
      3993 7412 3991 7411 3990 7414 3986 7413
      3979 7418 3976 7414 3979 7574 4015 7585
      4012 7407
TIME...MOT...LOC 2309Z 325DEG 25KT 4001 7457 4001 7580

AMC
Special weather statement, Jul 25, 7:53 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
753 PM EDT MON JUL 25 2016

NJZ018>020-022-025>027-260030-
OCEAN-ATLANTIC-COASTAL OCEAN-COASTAL ATLANTIC-CAMDEN-SOUTHEASTERN
BURLINGTON-NORTHWESTERN BURLINGTON-
753 PM EDT MON JUL 25 2016

...A CLUSTER OF STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING WILL
AFFECT SOUTHEASTERN CAMDEN...CENTRAL ATLANTIC...SOUTHEASTERN OCEAN
AND SOUTHEASTERN BURLINGTON COUNTIES...

AT 752 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE CENTERED NEAR
CHATSWORTH...OR 23 MILES SOUTHWEST OF TOMS RIVER...MOVING EAST AT 40
MPH.

LOCAL WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ATLANTIC CITY...BARNEGAT...HAMMONTON...BRIGANTINE...SHAMONG...
EGG HARBOR CITY...TUCKERTON...SURF CITY...PORT REPUBLIC...
WADING RIVER...BROOKVILLE...BEACH HAVEN WEST...
BASS RIVER STATE FOREST...BATSTO...CHATSWORTH...NEW GRETNA...
WHARTON STATE FOREST...ATSION...WARREN GROVE AND PENN STATE FOREST.

TORRENTIAL RAINFALL IS ALSO OCCURRING...AND MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 3979 7418 3975 7410 3959 7423 3961 7420
      3958 7422 3958 7434 3950 7429 3954 7439
      3956 7441 3941 7440 3949 7431 3944 7433
      3938 7441 3970 7479 3990 7462 3978 7410
      3977 7410
TIME...MOT...LOC 2352Z 287DEG 36KT 3978 7457

GORSE
Special weather statement, Jul 25, 8:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
840 PM EDT MON JUL 25 2016

DEZ001-MDZ008-NJZ016-021-260115-
NEW CASTLE-CECIL-SALEM-CUMBERLAND-
840 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WITH FREQUENT LIGHTNING WILL AFFECT WEST
CENTRAL NEW CASTLE...EAST CENTRAL CECIL...SOUTHWESTERN SALEM AND
NORTHWESTERN CUMBERLAND COUNTIES...

AT 839 PM EDT...A STRONG THUNDERSTORM WAS OVER GLASGOW...OR NEAR
NEWARK...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEWARK...ELKTON...PENNSVILLE...NEW CASTLE...SALEM...ALLOWAY...
QUINTON...DELAWARE CITY...HANCOCKS BRIDGE...BEAR...BARKSDALE...
SAINT GEORGES...HOPE CREEK...PORT PENN...GLASGOW...
WILMINGTON MANOR AND BROOKSIDE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3971 7579 3967 7555 3963 7560 3963 7557
      3967 7551 3963 7529 3939 7543 3946 7554
      3951 7556 3949 7553 3957 7551 3960 7557
      3959 7558 3953 7557 3947 7560 3961 7586
TIME...MOT...LOC 0039Z 286DEG 29KT 3963 7575

GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:03 PM EDTSpecial Marine WarningPHI87 min
Jul 25, 9:06 PM EDTSpecial Weather StatementPHICecil24 min
Jul 26, 9:41 AM EDTHeat AdvisoryPHICaroline, Queen Anne's, Talbot9 hr
Jul 26, 12:31 AM EDTSpecial Weather StatementPHISussex44 min

Nearby

Special Weather Statements in New Jersey, 2016Special Weather Statements in Delaware, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.